MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER
Model Number 301803MS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information was requested to clarify the concomitant product as the event states a second catheter was used to complete the procedure.Requesting if it should state, "a second sheath was used to complete the procedure." however, no further information has been made available.The product has not returned for analysis, however, a picture was provided by the customer.Evaluation is still in progress.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a preface® guiding sheath with multipurpose curve and a hub detachment issue occurred.During the procedure, the component fell off.Component was separated from sheath.A second catheter was used to complete the procedure.There was no patient consequence reported.Additional information was received stating that the sheath was not being used on the patient.The event was assessed as mdr reportable for a hub detachment issue.
 
Additional Manufacturer Narrative
In the 3500a initial under h10.Additional manufacturer narrative, we reported the following: additional information was requested to clarify the concomitant product as the event states a second catheter was used to complete the procedure.Requesting if it should state, "a second sheath was used to complete the procedure." however, no further information has been made available.Additional information was received on 15-feb-2022 stating, ¿a second sheath was used to solve the problem.¿ therefore, processed d10.Concomitant medical products and therapy dates section.The bwi product analysis lab received the device for evaluation on 25-feb-2022.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4) initially it was reported that a hub detachment issue occurred.However, after an internal review on 05-jul-2022, a correction was noted as it should have stated that a brim cap detachment occurred.The ¿h6.Medical device problem code¿ of ¿detachment of device or device component (a0501)¿ remains the same code.
 
Additional Manufacturer Narrative
The investigation was completed on 13-jul-2022.It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a preface® guiding sheath with multipurpose curve and a brim cap detachment issue occurred.During the procedure, the component fell off.Component was separated from sheath.A second sheath was used to solve the problem.There was no patient consequence reported.Additional information was received stating that the sheath was not being used on the patient.The device photo was sent to the device manufacturer for further investigation.An analysis was performed on the picture that was provided by the customer.According to the picture, a preface guiding sheath with the cap separated from the hub was observed.The device was blood saturated and it was being used on the patient.No other outstanding details were observed.Per the picture review, the complaint reported by the customer as ¿brim cap detached¿ was confirmed according to the attached pictures where it is observed that the cap is separated from the hub.A device history record evaluation was performed, and no internal actions related to the reported complaint condition were identified.Even though the hub detachment condition was confirmed on the preface sheath, the root cause of this issue could not be conclusively determined during the analysis of the received picture.The product analysis was performed as appropriate in order to find the root cause of the complaint.The device was returned to biosense webster for evaluation and it was sent to the device manufacturer for further investigation.Visual analysis of the device revealed no damage or anomalies.The complaint reported by the customer as ¿brim cap detached¿ was confirmed according to the attached picture where it was observed that the cap was separated from the hub.However, the returned unit does not present any separation condition on the hemostasis valve.The device was thoroughly reviewed not observing any damages or anomalies.The exact cause of the reported event could not be conclusively determined during the analysis.Controls are in place to verify the product conditions; the manufacturing device are inspected 100% before leaving the facility.Neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.Explanation of codes: -investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported ¿brim cap detached¿ device returned analysis.-investigation findings: appropriate term/code not available (c22), fracture problem (c070603)/ investigation conclusions: cause not established (d15) / component code: circ cap (g04020) were selected as related to the picture that was provided by the customer on the ¿brim cap detached¿ issue.H6.Investigation findings code of ¿appropriate term/code not available¿ represents photo/video analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13503529
Report Number2029046-2022-00259
Device Sequence Number12100825
Product Code DYB
UDI-Device Identifier10846835000030
UDI-Public10846835000030
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2024
Device Model Number301803MS
Device Catalogue Number301803MS
Device Lot Number18040580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2022
Supplement Date Received by Manufacturer02/15/2022
07/05/2022
07/13/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date03/02/2022
07/06/2022
08/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND SHEATH
Patient SexUnknown